A Case of Tegafur-Uracil-Induced Interstitial Lung Disease Presenting as Hypersensitivity Pneumonitis

Read full text
Authors: Manato Taguchi, Takumi Kiwamoto, Kai Kawashima, Kazuhumi Yoshida, Nobuyuki Hizawa
Cited by: 1
References: 12

Abstract

This report describes the case of a 77-year-old man undergoing chemotherapy for synchronous lung cancer and rectal cancer. After receiving tegafur-uracil (UFT) plus leucovorin in combination with bevacizumab for rectal cancer, he developed exertional dyspnea. Chest computed tomography revealed diffuse bilateral centrilobular nodules and ground-glass opacities, suggesting a hypersensitivity pneumonia (HP) pattern of drug-induced interstitial lung disease (DI-ILD), and he was therefore admitted for further evaluation and treatment. Bronchoalveolar lavage demonstrated an increased lymphocyte fraction with a decreased CD4/CD8 ratio, and a drug-induced lymphocyte stimulation test was positive only for UFT. Based on the clinical course and these findings, the patient was diagnosed with UFT-induced interstitial lung disease. His respiratory condition improved rapidly following corticosteroid therapy. DI-ILD associated with UFT is rare, and to the best of our knowledge, no previous reports have described an HP pattern on imaging. We therefore report this case with a review of the relevant literature.

Fields of Study & Subjects

Interstitial Lung Diseases and Idiopathic Pulmonary Fibrosis Pneumocystis jirovecii pneumonia detection and treatment Drug-Induced Adverse Reactions

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
2
Pages
e103741–e103741
Publication date
16 February 2026
Language
EN